Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Normalizers of the congruence subgroups
of the Hecke group $G_{5}$ II


Authors: Mong-Lung Lang and Ser-Peow Tan
Journal: Proc. Amer. Math. Soc. 128 (2000), 2271-2280
MSC (1991): Primary 11F06
DOI: https://doi.org/10.1090/S0002-9939-00-05677-X
Published electronically: February 25, 2000
MathSciNet review: 1712893
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\lambda = 2\cos(\pi /5)$. Let $(\tau )$ be an ideal of $\mathbb{Z}[\lambda ]$ and let $(\tau _0)$ be the maximal ideal of $\mathbb{Z}[\lambda]$ such that $(\tau _0^2)\subseteq(\tau)$. Then $N(G_0(\tau))\le G_0(\tau _0)$. In particular, if $\tau $ is square free, then $G_{0}(\tau )$ is self-normalized in $PSL_{2}(\mathbb{R})$.


References [Enhancements On Off] (What's this?)

  • [AL] A. O. L. Atkin, J. Lehner, Hecke operators on $\Gamma _{0}(m)$, Math. Ann. 185, (1970), 134-160. MR 42:3022
  • [C] J. H. Conway, Understanding Groups like $\Gamma _{0}(N)$, Groups, difference sets and the monster (Columbus, Ohio, 1993), Ohio State Univ. Math. Res. Inst. Publ., 4, de Gruyter, Berlin, 1996, 327-343. MR 98b:11041
  • [CLLT] S. P. Chan, M. L. Lang, C. H. Lim, S. P. Tan, The invariants of the congruence subgroups $G_{0}(P)$ of the Hecke group, Illinois J. of Math. 38 (1994), 636-652. MR 95d:11047
  • [K] R. S. Kulkarni, An Arithmetic-Geometric method in the study of subgroups of the Modular Groups. Amer. Jour. Math. 113 (1991), 1053-1134. MR 92i:11046
  • [L1] A. Leutbecher, Uber die Heckeschen Gruppen $G(\lambda )$, Abh. Math. Sem. Hambg. 31 (1967), 199-205. MR 37:4018
  • [L2] A. Leutbecher, Uber die Heckeschen Gruppen $G(\lambda )$, $II$, Math. Ann. 211 (1974), 63-68. MR 50:238
  • [LT1] M. L. Lang, S. P. Tan, Normalizer of the congruence subgroups of the Hecke groups $G_{4}$ and $G_{6}$, preprint.
  • [LT2] M. L. Lang, S. P. Tan, Normalizer of the congruence subgroups of the Hecke group $G_{5}$, Proc. Amer. Math. Soc. 127 (1999), 3131-3140. CMP 99:17
  • [LLT1] M. L. Lang, C. H. Lim, S. P. Tan, Independent generators for congruence subgroups of Hecke groups, Math. Z. 220 (1995), 569-594. MR 96k:11049
  • [LLT2] M. L. Lang, C. H. Lim, S. P. Tan, Principal congruence subgroups of the Hecke groups, (submitted for publication).
  • [LN] J. Lehner, M. Newman, Weierstrass Points of $\Gamma _{0}(N)$, Annals of Math. 79 (1964), 360-368. MR 28:5045
  • [P] L.A. Parson, Generalized Kloosterman sums and the Fourier coefficients of cusp forms, Trans. Amer. Math. Soc. 217 (1976), 329-350. MR 54:241
  • [R] D. Rosen, A class of continued fractions associated with certain properly discontinuous groups, Duke Math., 21(1954), 549-563. MR 16:458d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11F06

Retrieve articles in all journals with MSC (1991): 11F06


Additional Information

Mong-Lung Lang
Affiliation: Department of Mathematics, National University of Singapore, Singapore 119260, Republic of Singapore
Email: matlml@math.nus.edu.sg

Ser-Peow Tan
Affiliation: Department of Mathematics, National University of Singapore, Singapore 119260, Republic of Singapore
Email: mattansp@nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9939-00-05677-X
Keywords: Congruence subgroups, Hecke groups
Received by editor(s): September 25, 1998
Published electronically: February 25, 2000
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society